Pharma maker expands ibuprofen recall

Feb 05, 2019



Tris Pharma, Inc.’s recent voluntarily recall of infants’ ibuprofen sold at retailers Walmart, CVS Pharmacy and Family Dollar, has expanded to include 3 additional lots of the product.

In December, the pharma maker voluntarily recalled 3 lots of Infants’ Ibuprofen Concentrated Oral Suspension, USP, 50 mg per 1.25 ml, because they potentially have higher concentrations of ibuprofen.

Related: Pharma makers recall 2 important drugs

Certain lots of CVS, Walmart, and Family Dollar private label infants’ ibuprofen were included in the December recall, while the new recall includes different lots of CVS private label infants’ ibuprofen as well as lots of Walmart’s Equate private label ibuprofen and Family Dollar’s Family Wellness private label product.

“There is a remote possibility that infants, who may be more susceptible to a higher potency level of drug…may be more vulnerable to permanent NSAID-associated renal injury,” the New Jersey pharma maker said in a statement.

The newly recalled lots include Walmart’s Equate brand of infants’ ibuprofen with expiration dates of 2/19, 4/19, and 8/19; CVS Health’s brand of infants’ ibuprofen with an expiration date of 8/19; and Family Dollar’s Family Wellness brand with an expiration date of 8/19.

Related: Blood pressure drug recall expands

Adverse effects could include nausea, vomiting, epigastric pain, or more rarely, diarrhea. Tinnitus, headache and gastrointestinal bleeding are also possible adverse effects. However, Tris Pharma has not received any reports of adverse events related to the recalled lots.

Consumers with questions about the recall can contact Tris Customer Service at 732-940-0358 or via email.

Read more: FDA warns maker of ingredient in huge heart drug recall

x